Alert archive / Wisconsin / Winter Storm Watches in 2013
Winter Storm Watch 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Mar 9, 2013, 3:00 PM CST for Chippewa County, Eau Claire County, Pepin County, Wisconsin. It took effect at Mar 10, 2013, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 3:00 PM CST (21:00 UTC)
- In effect from
- Mar 10, 2013, 7:00 PM CDT
- Expired
- Mar 10, 2013, 4:32 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WWUS43 KMPX 092100 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CST SAT MAR 9 2013 ...MODERATE TO HEAVY SNOW THIS AFTERNOON ACROSS PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA... ...ACCUMULATING SNOW POSSIBLE ACROSS WEST CENTRAL WISCONSIN SUNDAY NIGHT INTO MONDAY... .A MIX OF RAIN AND SNOW HAS BEEN OBSERVED ACROSS WESTERN MINNESOTA EARLY THIS AFTERNOON. EASTERN SOUTH DAKOTA AND PORTIONS OF FAR WESTERN MINNESOTA HAVE OBSERVED MODERATE TO HEAVY SNOW SINCE AROUND THE NOON HOUR. THE SNOW IS EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING AND SHOULD SLOWLY MOVE EAST WITH TIME. THE BEST CHANCE FOR SNOW IS EXPECTED NORTHWEST OF A LINE FROM CANBY...TO MONTEVIDEO...TO SAUK CENTRE...TO LAKE MILLE LACS. 3 TO 6 INCHES OF SNOW ACCUMULATION IS POSSIBLE TODAY. ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED SUNDAY NIGHT INTO MONDAY AND SHOULD IMPACT PORTIONS OF WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED NEAR AND SOUTHEAST OF A LINE FROM AUSTIN...TO ROCHESTER...TO EAU CLAIRE. SEVERAL INCHES OF SNOW ARE POSSIBLE BUT THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE NORTHERN EDGE OF THE SNOW WILL END UP. CONTINUE TO MONITOR THE FORECAST FOR UPDATES THIS WEEKEND. MNZ041>044-047>050-054>057-064-100600- /O.CON.KMPX.WS.W.0004.000000T0000Z-130310T0600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS 300 PM CST SAT MAR 9 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING: SNOW THIS AFTERNOON AND EARLY EVENING. * MAIN IMPACT: SNOW ACCUMULATION BETWEEN 3 AND 6 INCHES THIS AFTERNOON AND EARLY EVENING. ROADS MAY BECOME SNOW COVERED AND TRAVEL COULD BE FURTHER IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WIZ026>028-100600- /O.NEW.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 300 PM CST SAT MAR 9 2013 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. * TIMING: SNOW DEVELOPING SUNDAY NIGHT AND LINGERING INTO MONDAY MORNING. * MAIN IMPACT: SNOWFALL OF AROUND 6 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
009 WWUS43 KMPX 100543 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1143 PM CST SAT MAR 9 2013 ...ACCUMULATING SNOW POSSIBLE ACROSS WEST CENTRAL WISCONSIN SUNDAY NIGHT INTO MONDAY... .ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED BY SUNDAY NIGHT INTO MONDAY AND SHOULD IMPACT PORTIONS OF WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA. AT THIS TIME... THE HEAVIEST SNOW IS EXPECTED NEAR AND SOUTHEAST OF A LINE FROM AUSTIN... TO ROCHESTER... TO EAU CLAIRE. SEVERAL INCHES OF SNOW ARE POSSIBLE BUT THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE NORTHERN EDGE OF THE SNOW WILL END UP. CONTINUE TO MONITOR THE FORECAST FOR UPDATES THIS WEEKEND. MNZ041>044-047>050-054>057-064-100645- /O.EXP.KMPX.WS.W.0004.000000T0000Z-130310T0600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS 1143 PM CST SAT MAR 9 2013 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. * TIMING: A FEW FLURRIES REMAIN POSSIBLE OVERNIGHT... BUT SIGNIFICANT PRECIPITATION HAS ENDED. * MAIN IMPACT: ROADS WILL REMAIN SLICK OVERNIGHT AS TEMPERATURES FALL. * OTHER IMPACTS: WINDS WILL INCREASE LATER TONIGHT... WHICH WILL CAUSE SOME LOCALIZED BLOWING AND DRIFTING OF SNOW. $$ WIZ026>028-101345- /O.CON.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1143 PM CST SAT MAR 9 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. * TIMING: SNOW DEVELOPING BY SUNDAY NIGHT AND LINGERING INTO MONDAY MORNING. * MAIN IMPACT: SNOWFALL OF AROUND 6 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
168 WWUS43 KMPX 100932 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 432 AM CDT SUN MAR 10 2013 ...HEAVY SNOWFALL DEVELOPING ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA THROUGH WEST CENTRAL WISCONSIN THIS AFTERNOON THROUGH MONDAY MORNING... .AN AREA OF LOW PRESSURE WILL MOVE FROM EASTERN KANSAS...NORTHEAST ACROSS THE MIDWEST THROUGH TONIGHT. COLDER AIR WILL BE DRAWN SOUTHWARD ACROSS MINNESOTA AND WISCONSIN...ALLOWING A MIXTURE OF LIGHT RAIN AND LIGHT SNOW...TO CHANGE OVER TO ALL SNOW BY THE AFTERNOON. LATER TONIGHT...BANDS OF HEAVIER SNOWFALL ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL...SOUTHEAST AND EAST CENTRAL MINNESOTA...AS WELL AS PORTIONS OF WEST CENTRAL WISCONSIN. A WINTER STORM WARNING HAS BEEN ISSUED FOR FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...AND FOR EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN DUE TO SNOWFALL AMOUNTS OF 6 INCHES OR MORE BY MONDAY MORNING. LIGHTER SNOWFALL AMOUNTS OF 3 TO 6 INCHES WILL OCCUR SOUTHWEST OF A LINE FROM BLUE EARTH TO OWATONNA AND RED WING MINNESOTA...TO MENOMONIE TO LADYSMITH WISCONSIN. WIZ028-101800- /O.UPG.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/ /O.NEW.KMPX.WS.W.0005.130311T0000Z-130311T1500Z/ EAU CLAIRE- INCLUDING THE CITIES OF...EAU CLAIRE...ALTOONA 432 AM CDT SUN MAR 10 2013 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER STORM WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. * TIMING: SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER TONIGHT BEFORE ENDING MONDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF 6 OR MORE INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MNZ093-101800- /O.NEW.KMPX.WS.W.0005.130310T1800Z-130311T1200Z/ FREEBORN- INCLUDING THE CITY OF...ALBERT LEA 432 AM CDT SUN MAR 10 2013 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY. A WINTER STORM WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY. * TIMING: SNOW WILL DEVELOP THIS AFTERNOON...AND BECOME HEAVIER THIS EVENING...BEFORE TAPERING OFF MONDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF 6 OR MORE INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WIZ026-027-101800- /O.UPG.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/ /O.NEW.KMPX.WW.Y.0015.130311T0000Z-130311T1500Z/ PEPIN-CHIPPEWA- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER 432 AM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. * TIMING: SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER TONIGHT BEFORE ENDING MONDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF 3 TO 6 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ078-084-085-092-101800- /O.NEW.KMPX.WW.Y.0015.130310T1800Z-130311T1200Z/ GOODHUE-WASECA-STEELE-FARIBAULT- INCLUDING THE CITIES OF...RED WING...WASECA...OWATONNA... BLUE EARTH 432 AM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY. * TIMING: SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER THIS EVENING...THEN TAPER OFF MONDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF 3 TO 6 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ016-025-101800- /O.NEW.KMPX.WW.Y.0015.130311T0000Z-130311T1500Z/ RUSK-DUNN- INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE 432 AM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. * TIMING: SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER OVERNIGHT...BEFORE TAPERING OFF MONDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF 3 TO 6 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JLT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 9, 12:04 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 9, 12:04 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1204 PM CST SAT MAR 9 2013
.UPDATE...
UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.
.DISCUSSION...
MAIN CONCERN FOR THE SHORT TERM IS MORNING FREEZING RAIN INTO
NORTHERN AND WESTERN AREAS...AND SNOW THREAT DEVELOPING THIS
AFTERNOON AND EVENING. HAVE REMOVED SOME OF THE SOUTHERN PORTION
OF THE ADVISORY WHERE WARMER AIR/HIGHER DEWPOINTS HAVE WORKED
NORTH. WILL LEAVE THE REMAINDER OF THE ADVISORY ALONG FOR NOW...AS
MIXED PRECIPITATION THREAT WILL REMAIN OVER A PORTION WEST CENTRAL
WISCONSIN THROUGH NOON. FINALLY...THE WINTER STORM WARNING IS
QUESTIONABLE AT THE MOMENT. THERE IS FREEZING RAIN OCCURRING IN THE
NORTHWEST PERIPHERY...WITH ONE TO TWO TENTHS OF AN INCH OF ICE
POSSIBLE. THEN SNOW COMES IN THE AFTERNOON/EVENING. WILL LEAVE THIS
WARNING RIDE FOR NOW. WILL LIKELY DO SOME ADJUSTMENT TO
COVERAGE/TYPE LATER THIS MORNING.
LARGE AREA OF PRECIPITATION LIFTING NORTHEAST OVER THE CWA THIS
MORNING...AS INITIAL WAA ADVECTION SURGE MOVES THROUGH. DEWPOINTS
ARE ON THE RISE AS WELL...WITH THE WARMER AND RAIN...SO THIS IS
LIMITING SOME OF THE SIGNIFICANT FREEZING RAIN THREAT. COOLER AIR
AND LOWER DEWPOINTS REMAIN OVER CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN. COULD SEE SOME SNOW INITIALLY IN NORTHERN AND
EASTERN AREAS AS DRIER DEWPOINTS REMAIN...GENERATING SOME
EVAPORATIVE COOLING EFFECTS TO THE LOWER LEVELS. THEREFORE
HEADLINES STILL SEEM WARRANTED. DO ANTICIPATE WARMER AIR TO LIFT
NORTH INTO CENTRAL MINNESOTA INTO THE AFTERNOON.
MODELS HAVE BEEN HAVING TOUGH TIME WITH THE SPLIT FLOW ALOFT AND
HOW THE SOUTHERN STREAM LOW MERGES TONIGHT AND SUNDAY. WILL FOLLOW
THE SLOWER GFS WHICH DOES MOVE THE ENERGY OF THE NORTHERN STREAM
TROUGH ACROSS THE AREA TODAY. A GENERAL WEAKENING IN FORCING
DEVELOPS TONIGHT OVER THE AREA AS THE SOUTHERN STREAM LOW REMAINS
OVER THE CENTRAL PORTION OF THE US. THE KICKER SHORT WAVE TO THE
NORTHWEST MOVES IS THE KICKER TO THIS UPPER LOW LIFTING NORTHEAST
OVER WISCONSIN. THIS WILL DEVELOP MORE SNOW DURING THE DAY
SUNDAY...BUT WILL AFFECT MAINLY SOUTHEAST PERIPHERY OF THE CWA. THE
06Z GFS LIFTING THIS BOUNDARY A BIT FARTHER NORTH AND WEST...AND
THIS WILL HAVE TO BE MONITORED. WILL LEAVE SOME CHANCE POPS FOR
THIS INTO SUNDAY NIGHT.
LONGER TERM...UPPER TROUGH DIGS TO THE SOUTHEAST OVER THE GREAT
LAKES INTO MIDWEEK. SO COOLER/BELOW NORMAL TEMPERATURES WILL BE
THE TREND ALONG WITH THE THREAT OF SOME WEAK CLIPPER TYPE SYSTEMS.
&&
.AVIATION.../18Z TAF ISSUANCE/
KIND OF A COMPLEX TAF TODAY AND TONIGHT. MANY SITES HAVE BEEN IN A
PRECIPITATION LULL FOR THE PAST FEW HOURS AND THIS HAS ACTUALLY
LET THE FOG SET UP WITH IFR/LIFR VIS AND CEILINGS. THE RAIN IS
FAST APPROACHING MANY SITES...AND WHILE CONDITIONS ARE EXPECTED TO
DRAMATICALLY IMPROVE THIS AFTERNOON. LIGHT TO MODERATE RAIN OFTEN
ACTS TO KEEP VIS MORE IN THE 2-3 MILE RANGE...RATHER THAN 1/2 TO 2
MILES. KAXN...SHOULD SEE DECENT SNOW ACCUMULATION THIS AFTERNOON
AND KRWF/KSTC SHOULD CHANGE OVER FROM RAIN TO SNOW NEAR SUNSET.
THE TRANSITION TO SNOW AT KRNH/KMSP/KEAU WILL BE LATE THIS
EVENING...BUT SOMETIMES THIS HAPPENS A BIT FASTER THAN EXPECTED AT
NIGHT SO IT'S SOMETHING TO WATCH. HOWEVER...BESIDES KAXN...SNOW
ACCUMULATION SHOULD BE FAIRLY MINOR. GRADUAL IMPROVEMENT TONIGHT
AFTER THE STRONGER NORTHERLY WINDS KICK IN.
KMSP...
ALREADY SEEING SOME INDICATION OF IMPROVING VISIBILITY IN THE LAST
10-15 MINUTES OR SO. WE SHOULD BE IN THE 2-3 MILE RANGE WHEN THE
RAIN PICKS UP IN INTENSITY THIS AFTERNOON. TOO WARM THIS AFTERNOON
FOR ANYTHING BUT ALL RAIN. HAVE TO BE CAREFUL THIS EVENING THOUGH FOR
A QUICKER CHANGE OVER TO SNOW THAN IS CURRENTLY INDICATED IN THE
TAF /07Z/. HOWEVER...AS MENTIONED ABOVE...ONLY MINOR SNOW
ACCUMULATION IS EXPECTED. PERHAPS A SLUSHY INCH OR SO. WE ARE
DRYING OUT THE SAME TIME WE ARE COOLING...SO FAIRLY HIGH
CONFIDENCE THAT THE SNOW WILL NOT GET OUT OF HAND AT THE AIRPORT.
LOW CHANCE OF FREEZING RAIN AS WELL.
/OUTLOOK FOR KMSP/
MON...VFR. MVFR POSSIBLE WITH -SN IN THE MORNING. LIGHT SW WINDS.
TUE...VFR/MVFR WITH -SN POSSIBLE. W-NW WINDS.
WED...VFR. NW WINDS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR BENTON-
CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MILLE LACS-
MORRISON-POPE-STEARNS-STEVENS-SWIFT-TODD-YELLOW MEDICINE.
WI...NONE.
&&
DWE/CLFHazardous weather outlook, Mar 9, 12:31 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1231 PM CST SAT MAR 9 2013 MNZ041>044-047>050-054>057-064-101845- DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE- 1231 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A QUICK BURST OF MODERATE TO HEAVY SNOW IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE HIGHEST SNOW TOTALS SHOULD RANGE BETWEEN 2 AND 4 INCHES. A WINTER STORM WARNING REMAINS IN EFFECT. PLEASE REFER TO THE WINTER WEATHER MESSAGE FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ045-051>053-058>063-065>070-073>077-082>084-091-092-WIZ014>016- 023-101845- KANABEC-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- MARTIN-FARIBAULT-POLK-BARRON-RUSK-ST. CROIX- 1231 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL CHANGE OVER TO LIGHT SNOW THIS EVENING. THE COMBINATION OF LIGHT SNOW AND COOLER TEMPERATURES TONIGHT COULD MAKE FOR ICY CONDITIONS BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ078-085-093-WIZ024>028-101845- GOODHUE-STEELE-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1231 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL CHANGE OVER TO LIGHT SNOW THIS EVENING. THE COMBINATION OF LIGHT SNOW AND COOLER TEMPERATURES TONIGHT COULD MAKE FOR ICY CONDITIONS BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOW IS POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING ACROSS PORTIONS OF WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA. AT THIS TIME THE HEAVIEST SNOW IS EXPECTED NEAR AND SOUTHEAST OF A LINE FROM AUSTIN...TO ROCHESTER...TO EAU CLAIRE. SEVERAL INCHES OF SNOW IS EXPECTED BUT THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE NORTHERN EDGE OF THE SNOW WILL END UP. CONTINUE TO MONITOR THE FORECAST FOR UPDATES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 9, 12:29 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1229 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM SNOW STANLEY 44.96N 90.94W
03/09/2013 E2.0 INCH CHIPPEWA WI TRAINED SPOTTER
1122 AM SNOW RICE LAKE 45.50N 91.74W
03/09/2013 M1.5 INCH BARRON WI TRAINED SPOTTER
1221 PM SNOW HAUGEN 45.61N 91.78W
03/09/2013 M1.0 INCH BARRON WI TRAINED SPOTTER
&&
AJZLocal storm report, Mar 9, 1:05 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
105 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM SNOW JIM FALLS 45.05N 91.27W
03/09/2013 M1.7 INCH CHIPPEWA WI TRAINED SPOTTER
&&
AJZSpecial weather statement, Mar 9, 2:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 237 PM CST SAT MAR 9 2013 MNZ074>078-082>085-091>093-100000- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 237 PM CST SAT MAR 9 2013 MODERATE TO HEAVY RAINS IN THE THREE QUARTERS OF AN INCH...TO ONE AND ONE QUARTER OF AN INCH RANGE...ALONG WITH MELTING SNOW DURING THE PAST EIGHTEEN HOURS HAVE CAUSED SOME ROADS TO BECOME PARTIALLY FLOODED OVER PORTIONS OF SOUTH CENTRAL MINNESOTA. STATE HIGHWAY PATROL REPORTED AT 220 PM...THAT A SEGMENT OF THE SOUTHBOUND RIGHT LANE OF HIGHWAY 169 HAS BEEN CLOSED JUST SOUTH OF ST PETER. STATE PATROL ALSO HAS REPORTED THAT ONE LANE OF STATE HIGHWAY 66 ONE MILE SOUTH OF MANKATO WAS ALSO CLOSED TO TRAFFIC DUE TO FLOODING NEAR A CULVERT. ANOTHER ONE TENTH AN INCH TO NEAR THREE TENTHS OF AN INCH OF RAINFALL SHOULD BE EXPECTED OVER SOUTH CENTRAL MINNESOTA ...MAINLY NORTH OF A SPRINGFIELD TO TO MANKATO TO OWATONNA LINE PRIOR TO 5 PM. ADDITIONAL SNOW MELT WILL ALSO EXACERBATE THE MINOR FLOODING SITUATION...WITH TEMPERATURES REMAINING THE MID 30S TO LOWER 40S THROUGH LATE AFTERNOON. MOTORISTS ARE URGED TO CURB THEIR SPEED...AS ISOLATED TO WIDELY SCATTERED PONDING OF WATER ON AREA ROADWAYS CONTINUES TO OCCUR.
Special weather statement, Mar 9, 2:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 244 PM CST SAT MAR 9 2013 MNZ074>078-082>085-091>093-100000- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 244 PM CST SAT MAR 9 2013 MODERATE TO HEAVY RAINS IN THE THREE QUARTERS OF AN INCH...TO ONE AND ONE QUARTER OF AN INCH RANGE...ALONG WITH MELTING SNOW DURING THE PAST EIGHTEEN HOURS HAVE CAUSED SOME ROADS TO BECOME PARTIALLY FLOODED OVER PORTIONS OF SOUTH CENTRAL MINNESOTA. STATE HIGHWAY PATROL REPORTED AT 220 PM...THAT A SEGMENT OF THE SOUTHBOUND RIGHT LANE OF HIGHWAY 169 HAS BEEN CLOSED JUST SOUTH OF ST PETER. STATE PATROL ALSO HAS REPORTED THAT ONE LANE OF STATE HIGHWAY 66 ONE MILE SOUTH OF MANKATO WAS ALSO CLOSED TO TRAFFIC DUE TO FLOODING NEAR A CULVERT. ANOTHER ONE TENTH AN INCH TO NEAR THREE TENTHS OF AN INCH OF RAINFALL SHOULD BE EXPECTED OVER SOUTH CENTRAL MINNESOTA ...MAINLY NORTH OF A SPRINGFIELD...TO MANKATO TO OWATONNA LINE... PRIOR TO 5 PM. ADDITIONAL SNOW MELT WILL ALSO EXACERBATE THE MINOR FLOODING SITUATION...WITH TEMPERATURES REMAINING IN THE MID 30S TO LOWER 40S THROUGH LATE AFTERNOON. MOTORISTS ARE URGED TO CURB THEIR SPEED...AS ISOLATED TO WIDELY SCATTERED PONDING OF WATER ON AREA ROADWAYS WILL CONTINUE TO OCCUR.
Local storm report, Mar 9, 2:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 1 S MANKATO 44.15N 93.99W
03/09/2013 M0.00 INCH BLUE EARTH MN LAW ENFORCEMENT
STATE HIGHT PATROL REPORTED FLOODING NEAR A CULVERT ON A
PORTION OF STATE HIGHWAY 66 ONE MILE SOUTH OF MANKATO.
ONE LANE OF TRAFFIC HAS BEEN CLOSED DUE TO THIS FLOODING.
&&
AJZLocal storm report, Mar 9, 2:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
259 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 3 S ST PETER 44.29N 93.96W
03/09/2013 E1.20 INCH LE SUEUR MN LAW ENFORCEMENT
STATE PATROL REPORTED THAT A SEGMENT OF THE SOUTHBOUND
RIGHT LANE OF HIGHWAY 169 HAS BEEN CLOSED JUST SOUTH OF
ST PETER DUE TO A MUD SLIDE.
0220 PM HEAVY RAIN 1 S MANKATO 44.15N 93.99W
03/09/2013 E1.20 INCH BLUE EARTH MN LAW ENFORCEMENT
STATE HIGHT PATROL REPORTED FLOODING NEAR A CULVERT ON A
PORTION OF STATE HIGHWAY 66 ONE MILE SOUTH OF MANKATO.
ONE LANE OF TRAFFIC HAS BEEN CLOSED DUE TO THIS FLOODING.
&&
AJZNearby
Winter Storm Watches in Wisconsin, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.